advertisement
Question
Posted by: Nomad | 2012-07-07

Paxil and rumination

Hi,I have been on Paxil for about 3 yrs now ,but have been on 10mg for the past 10moths.i reduced the dose to 10mg as I couldn''t stand the tiredness and lack of interest in sex,that were threatening my marriage.the energy has improved but then I sometimes am irritable or panicky,and take Zopax.my problem is the forgetfulness I experience after Zopax.
If I go back to 20mg Paxil I will return to my tired and sleepy state and won''t be satisfying my husband. My psychiatrist doesn''t really listen to the problems I have with the medication.your advice?it seems like Paxil is the only drug that agrees with me,venlafaxine,mianserin,prothiaden all had intolerable side effects.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink

You really need to discuss this with the doctor prescribing for you, as the best decision depends very much on a whole range of aspects of your particular situation which he should know about ( and I hope the prescriber is a proper specialist psychiatrist, and not only a GP. A GP may be able to deal with a simple depression but when the condition or its treatment becomes complicated, only a specialist is the appropriate source of help.
There are MANY alternative antidepressants, and they don't all cause common side-effects like sexual problems. And those which do, don't do so in everyone who takes them, so even a different relative to the one you've been taking may help the depression and without those side-effects. But other antidepressants are much less likely to cause such problems.
Also, folks, except in emergencies, don't change your dosage without consulting the doc- with many drugs, including antidepressants, taking a lower dose than prescribed may mean that the drug is useless, though still having a potential to cause problems.
Remember, too, that almost always, side-effects are worst in the first couple of weeks as your body re-adjusts to the presence of the drug and its effects, and then tend to diminish. To give up too soon may avoid letting you share the potential benefits of the drug.
If your psychiarist really isn't listening to you, especially on important aspects like problems with the drygs, sack him and see a diferent psychiatrist who WILL listen properly - that's after all what he's getting paid to do

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

2
Our users say:
Posted by: Nicolene | 2012-07-17

In which area are you? I can recommend a very good Psychiatrist in Centurion. He listens, asks questions, phones you back if you have a promlem (the very same day). I think and my psychologist as well that he is exceptionally good with treatment prescriptions. I have dealt with other psychiatrists who did not listen to me when I wasn''t doing well. I ended up in hospital eventually. I would not stick with someone who dismisses my side-effects.

Reply to Nicolene
Posted by: cybershrink | 2012-07-09

You really need to discuss this with the doctor prescribing for you, as the best decision depends very much on a whole range of aspects of your particular situation which he should know about ( and I hope the prescriber is a proper specialist psychiatrist, and not only a GP. A GP may be able to deal with a simple depression but when the condition or its treatment becomes complicated, only a specialist is the appropriate source of help.
There are MANY alternative antidepressants, and they don't all cause common side-effects like sexual problems. And those which do, don't do so in everyone who takes them, so even a different relative to the one you've been taking may help the depression and without those side-effects. But other antidepressants are much less likely to cause such problems.
Also, folks, except in emergencies, don't change your dosage without consulting the doc- with many drugs, including antidepressants, taking a lower dose than prescribed may mean that the drug is useless, though still having a potential to cause problems.
Remember, too, that almost always, side-effects are worst in the first couple of weeks as your body re-adjusts to the presence of the drug and its effects, and then tend to diminish. To give up too soon may avoid letting you share the potential benefits of the drug.
If your psychiarist really isn't listening to you, especially on important aspects like problems with the drygs, sack him and see a diferent psychiatrist who WILL listen properly - that's after all what he's getting paid to do

Reply to cybershrink

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement